| Medical Device Problem Code |
Premature Discharge of Battery (1057)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (battery life w/ damage) issue.It was reported that the battery compartment was cracked.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 23-aug-2018 with the following findings: a review of the black box showed evidence of a short battery life with a drastic voltage drop.The battery compartment was cracked from the threads down to the case seal on the side.The battery cap was not returned.A test battery cap was able to fit.Evidence of moisture corrosion was observed in the battery canister.A leak test failed due a battery compartment leak.The ¿ez-prime¿ steps were performed correctly and all current readings were within specifications.The ¿short battery life¿ allegation was unable to be duplicated.The pump cover was removed and no further moisture corrosion or any intermittent conditions were found to the power printed circuit board.